Kansas, 2006Tornado and Damaging Wind in Kansas, August 19, 2006
August 19, 2006 · NWS DDC · 2 events in 2 counties and zones
1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 19, 2:39 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 19, 2:39 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
339 PM CDT SAT AUG 19 2006
.DISCUSSION...
DAYS 1-2...
SCATTERED SHOWERS/THUNDERSTORMS WERE ONGOING AND AIDED BY PERSISTENT
800-600MB FRONTOGENETICAL FORCING...UNDERNEATH SOUTHERN PERIPHERY OF
RIGHT ENTRANCE REGION OF UPPER JET. SW KS WILL CONTINUE TO BE IN THIS
QUAD OF THE JET THROUGH MONDAY WITH PLENTY OF LOW LEVEL MOISTURE AND
WEAK CAPPING. THE BEST CHANCE OF PRECIP WILL BE IN THE SW CORNER WHERE
WEAK WARM ADVECTION WILL HELP INITIATE STORMS. AFTER THIS EVENING,
VERY LITTLE PRECIP IS EXPECTED FOR DDC AND AREAS NORTH AND EAST AS
COOL HIGH PRESSURE RIDGES ACROSS THE AREA ALONG WITH MINIMAL WARM
ADVECTION. TEMPS WILL REMAIN FAIRLY COOL SUNDAY, ESPECIALLY UNDER THE
CLOUDS IN THE SW CORNER. ONLY A SLOW WARMING TREND WILL OCCUR MONDAY.
DAYS 3-7...
RUNS OF THE DETERMINISTIC MODELS CONTINUE TO TREND TOWARD A DRIER
AND WARMER WEEK THOUGH ALL CONTINUE TO WHISTLE A FEW FAST MOVING
UPPER SHORT WAVE TROUGHS THROUGH THE PATTERN LATER IN THE WEEK.
GENERALLY THE GOING FORECAST GRIDS LOOKED GOOD AND MADE ONLY A FEW
MINOR CHANGES TO REFLECT THE DRIER TREND MENTIONED ABOVE.
TEMPERATURES ARE A REAL GRAB BAG AS TIMING AND STRENGTH OF LEE
TROUGHING FORCED BY THE SHORT WAVE TROUGHS ALOFT. LEFT TEMPS ALONE
FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 66 82 64 87 / 50 0 0 0
GCK 63 81 62 87 / 20 0 0 0
EHA 64 75 62 84 / 40 50 50 50
LBL 65 75 64 84 / 30 40 40 40
HYS 65 85 63 86 / 30 0 0 0
P28 68 84 67 87 / 50 30 30 30
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
FN24/08
Hazardous weather outlook, Aug 19, 4:05 AM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
505 AM CDT SAT AUG 19 2006
KSZ045-046-061>065-074-075-079-084-085-201015-
NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT-
EDWARDS-MORTON-STEVENS-
505 AM CDT SAT AUG 19 2006 /405 AM MDT SAT AUG 19 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...TODAY AND TONIGHT
STEADY RAIN THIS MORNING WILL PRODUCE AN ADDITIONAL ONE TO TWO
INCHES BEFORE BEGINNING TO TAPER OFF. AS THIS RAIN FALLS ON
ALREADY SATURATED GROUNDS WILL RESULT IN SOME FLOODING WILL BE
POSSIBLE...ESPECIALLY IN RUSH...EASTERN NESS AND PAWNEE COUNTIES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS
ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS.
KSZ066-076>078-080-081-086>090-201015-
STAFFORD-HASKELL-GRAY-FORD-KIOWA-PRATT-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
505 AM CDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
STEADY RAIN THIS MORNING WILL PRODUCE AN ADDITIONAL ONE TO TWO
INCHES BEFORE BEGINNING TO TAPER OFF. AS THIS RAIN FALLS ON ALREADY
SATURATED GROUNDS SOME FLOODING IS EXPECTED...MAINLY IN LOW LYING
AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS
ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS.
KSZ030-031-043-044-201015-
TREGO-ELLIS-SCOTT-LANE-
505 AM CDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS
ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS.
18
Thunderstorm Wind, Barber
- When
- August 19, 3:51 PM CST
- Where
- Barber County, 13 mi SSW of Lake City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.183, -98.900
A 1/2 inch diameter metal Shepard's hook was bent over to the ground.
Tornado, Ellis
- When
- August 19, 6:22 PM CST to 6:24 PM CST
- Where
- Ellis County, 3 mi E of Hays
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- STORM CHASER
- Coordinates
- 38.867, -99.267
A landspout was reported by a chase team out of Oklahoma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 19, 20064 injured · $32,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, August 19, 2006$75,000 · 52 kt wind · 1 event
- Damaging Wind in Missouri, August 19, 2006$75,000 · 54 kt wind · 1 event
- Lightning Strike in Kansas, August 19, 2006$30,000 · 1 event
- Heat in Kentucky, August 19, 200622 events
- Damaging Wind in Pennsylvania, August 19, 2006$25,000 · 60 kt wind · 1 event
- Heat in Missouri, August 19, 200611 events
- Heat in Illinois, August 19, 200611 events
- Damaging Winds in Oklahoma, August 19, 2006$7,000 · 61 kt wind · 4 events
- Damaging Winds in West Virginia, August 19, 200650 kt wind · 3 events
- Hail and Damaging Wind in Wyoming, August 19, 20061.75 in hail · 3 events
- Flash Flood in Texas, August 19, 2006$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528697, 5528698.